Thunderstorm Wind, Logan
- When
- June 14, 2:53 PM CST
- Where
- Logan County, 0.88 mi SW of Russellville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.840, -86.890
Trees were downed in Russellville.
Isolated strong to marginally severe thunderstorms caused by a low pressure system over the Central Plains states produced some heavy rain which caused minor flooding, gusty winds and damaging lightning strikes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Isolated strong to marginally severe thunderstorms caused by a low pressure system over the Central Plains states produced some heavy rain which caused minor flooding, gusty winds and damaging lightning strikes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 14, 12:54 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 254 PM EDT SUN JUN 14 2009 .SHORT TERM (TODAY AND TONIGHT)... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED TO BE IN EFFECT UNTIL 01Z. STORMS ARE DEVELOPING IN AN AREA OF MAXIMIZED INSTABILITY AHEAD OF AN APPROACHING SURFACE TROF AND UPPER LEVEL DISTURBANCE. THE STORMS THAT HAVE DEVELOPED THIS AFTERNOON HAVE ALREADY PRODUCED SOME SMALL HAIL AND A COUPLE OF POSSIBLE FUNNEL CLOUDS. THESE SCATTERED STORMS WILL BE WITH US THROUGH THE AFTERNOON HOURS...AND SHOULD DIMINISH THIS EVENING. ONCE THE STORMS FADE AWAY THE BULK OF THE OVERNIGHT HOURS SHOULD BE QUIET. TOWARDS MORNING FOG WILL LIKELY DEVELOP SIMILAR TO EARLIER THIS MORNING...ESPECIALLY IN LOCATIONS WHERE FOG IS FAVORED AND THAT RECEIVE HEAVY RAIN THIS AFTERNOON AND EVENING. THE ATMOSPHERE TOMORROW IS FORECAST TO BE A BIT MORE STABLE BUT VERY JUICY...WITH PRECIPITABLE WATER AMOUNTS APPROACHING TWO INCHES. SCATTERED STORMS ARE AGAIN EXPECTED TO DEVELOP IN THE AFTERNOON. AT THIS TIME A FEW STRONG STORMS LOOK POSSIBLE BUT WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY. RATHER THE MAIN THREAT FROM THE STORMS WILL LIKELY BE LOCALLY TORRENTIAL RAINFALL...IN ADDITION TO THE OMNIPRESENT THUNDERSTORM THREAT OF LIGHTNING. IN THIS STATIC PATTERN...TEMPERATURES TONIGHT AND TOMORROW WILL BE SIMILAR TO WHAT WE SAW YESTERDAY AND TODAY. .LONG TERM (MONDAY NIGHT THROUGH WEDNESDAY)... LOTS OF CLOUDS THROUGH THE PERIOD WITH LARGE RIDGE (591M) AND NUMEROUS SHORT WAVES RIDING AROUND BRINGING THE RING OF FIRE AROUND THE PERIPHERY OF THE RIDGE. PWATS WILL CONTINUE TO BE HIGH WITH 1.40 TO 2.25 INCHES ALLOWING FOR VERY EFFICIENT TROPICAL RAINFALL REGIME. FOLLOWED THE ENSEMBLE BLEND OF THE EURO AND GFS AND INCREASED POPS TUE AFTN AND WED. BUMPED UP POPS TO LIKELY TUE AFTN AND HIGH CHC ON WED. THIS MAY NEED TO BE INCREASED TO LIKELY IF MODEL TRENDS CONTINUE AS WARM FRONT LIFTS OUT. STRONG STORMS COULD PRODUCE TO 2 TO 4 INCH RAINFALL AMOUNTS. THE KEY TO TUE POPS/WX IS MCS ACTIVITY TO NW...AND ALSO FOR TIMING OF POPS. SPC DAY 3 OUTLOOK HAS CWA IN SLIGHT...AND WITH STRONG LLVL JET...ALONG WITH SWIFT MID LEVEL FLOW IN A JUICY AIRMASS STRONG WINDS...EXCESSIVE LIGHTNING AND INORDINATE AMOUNTS OF RAINFALL CAN BE EXPECTED. AS PREVIOUSLY MENTIONED...WED COULD BE A REPEAT OF TUE ESPECIALLY FOR NERN 1/2 OF CWA. WILL END POPS WEDNESDAY NIGHT OTHER THAN HOLDING ONTO SLT CHC POPS OVER THE EAST. DESPITE SOME CONVECTIVE FEEDBACK ISSUES CONTINUING WHICH BRING SPURIOUS PRECIP FIELDS ON GFS BUT ENSEMBLES HAVE A GOOD HAND ON IT. THU-FRI... DESPITE NW FLOW...WILL CONTINUE TO KP THU-FRI DRY...AS MID LEVEL TEMPS INCREASE...SOME CAPPING SHOULD SUPPRESS MOST ACTIVITY. BIG STORY HERE IS HEAT AND HUMIDITY. THIS WILL BE A PERIOD OF LIGHT WINDS...HIGH DEW POINTS...AND INCREASING LLVL THICKNESSES. MOS ADVERTISING LOW 90S...WHICH SEEMS VERY PLAUSIBLE. FRI NIGHT-SAT NIGHT... EURO HAS TRENDED MORE TOWARDS GFS...ALBEIT MUCH WEAKER. THE GIST IS THE DEEPENING OF THE TROUGH DESCENDING OUT OF DAKOTAS AND BRINGING A SFC FRONT THRU ON SAT-SAT EVENING. ENSEMBLE BLEND HAVE DECENT PRECIP FIELDS...SO INTRODUCED SLGT CHC FRI NIGHT...LOW CHC ON SAT INTO SAT EVENING. THE MEX HAS 64 FOR SDF (I KNOW THIS IS 1 WEEK OUT BUT ENSEMBLES CAPTURE THIS TOO). SUN-MON... COOLER AIRMASS WITH NW FLOW ALOFT. BUILDING RIDGE OVER THE SOUTHERN PLAINS KEEP SW CWA WARMER AND NE COOLER. MAIN PRECIP RING OF FIRE SHOULD BE FROM GREAT LAKES INTO THE BUCKEYE STATE. && .AVIATION (18Z TAFS)... THUNDERSTORMS WERE DEVELOPING AT 17Z OVER WESTERN KENTUCKY IN AN AREA OF BEST INSTABILITY AHEAD OF A WEAK TROF MOVING INTO KENTUCKY...ATTACHED TO LOW PRESSURE OVER INDIANAPOLIS. AS THIS SYSTEM WORKS EASTWARD INTO THE UNSTABLE AIR OVER CENTRAL KENTUCKY THIS AFTERNOON ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP...AND HAVE INCLUDED THIS IN THE TAFS. STORMS SHOULD WEAKEN AND MOVE OFF TO THE EAST THIS EVENING...WITH MOST OF THE OVERNIGHT BEING QUIET. TOWARDS MORNING LIGHT FOG SHOULD ONCE AGAIN FORM SIMILAR TO THIS MORNING...ESPECIALLY IF THIS AFTERNOON/S STORMS CAN DROP SOME SIGNIFICANT RAINS. BY TOMORROW AFTERNOON ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED IN THE JUICY UNSTABLE AIR. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...13 LONG TERM....JDG AVIATION.....13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 407 PM EDT SUN JUN 14 2009 INZ077>079-090>092-KYZ024-025-027>043-045>049-053>057-063>067-077- 078-152015- WASHINGTON IN-SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ADAIR KY-RUSSELL KY- 407 PM EDT SUN JUN 14 2009 /307 PM CDT SUN JUN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING BEFORE TAPERING OFF AFTER SUNSET. THE MAIN THREATS FROM THE STORMS WILL BE LIGHTNING AND LOCALLY TORRENTIAL RAINFALL. HOWEVER A FEW OF THE STRONGEST STORMS MAY PRODUCE SOME MARGINALLY SEVERE HAIL AND WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXISTS MONDAY THROUGH WEDNESDAY...AND AGAIN FRIDAY NIGHT AND SATURDAY. ANY STORMS THAT FORM WILL PRODUCE DANGEROUS LIGHTNING AND LOCALLY TORRENTIAL DOWNPOURS. WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY...THOUGH ISOLATED WIND GUSTS AND SMALL HAIL WILL ACCOMPANY THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. INZ076-083-084-089-KYZ023-026-061-062-070>076-081-082-152015- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-OHIO KY- BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-CUMBERLAND KY-CLINTON KY- 407 PM EDT SUN JUN 14 2009 /307 PM CDT SUN JUN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS EVENING...DIMINISHING WITH SUNSET. THE MAIN THREATS FROM THE STORMS WILL BE LIGHTNING AND LOCALLY TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EXISTS MONDAY THROUGH WEDNESDAY...AND AGAIN FRIDAY NIGHT AND SATURDAY. ANY STORMS THAT FORM WILL PRODUCE DANGEROUS LIGHTNING AND LOCALLY TORRENTIAL DOWNPOURS. WIDESPREAD SEVERE WEATHER DOES NOT APPEAR LIKELY...THOUGH ISOLATED WIND GUSTS AND SMALL HAIL WILL ACCOMPANY THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 325 PM EDT SUN JUN 14 2009 INZ079-KYZ032-141945- JEFFERSON-TRIMBLE- 325 PM EDT SUN JUN 14 2009 ...LOCALLY HEAVY RAIN BETWEEN MADISON AND BEDFORD... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THREE THUNDERSTORMS FROM MADISON TO BEDFORD MOVING EAST SOUTHEAST AT 30 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && JDG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 351 PM EDT SUN JUN 14 2009 KYZ074>076-142015- BARREN-METCALFE-MONROE- 251 PM CDT SUN JUN 14 2009 ...STRONG THUNDERSTORM PRODUCING HEAVY RAIN OVER BARREN COUNTY... AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF GLASGOW...OR 29 MILES NORTHWEST OF CELINA...AND MOVING EAST AT 15 MPH. FREQUENT DEADLY LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE... ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && EES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 351 PM EDT SUN JUN 14 2009 INZ090-091-KYZ029-030-142015- BULLITT-FLOYD-HARRISON-JEFFERSON- 351 PM EDT SUN JUN 14 2009 ...LOCALLY HEAVY RAIN ROM CORYDON TO LOUISVILLE TO MOUNT WASHINGTON... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A CLUSTER OF STRONG THUNDERSTORMS FROM JUST EAST OF CORYDON...TO MOUNT WASHINGTON AND MOVING EAST AT 25 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THIS STORM WILL BE... NEAR PLEASURE RIDGE PARK AROUND 415 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && JDG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 356 PM EDT SUN JUN 14 2009 INZ090-091-KYZ029-030-142015- BULLITT-FLOYD-HARRISON-JEFFERSON- 356 PM EDT SUN JUN 14 2009 ...LOCALLY HEAVY RAIN FROM CORYDON TO LOUISVILLE TO MOUNT WASHINGTON... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A CLUSTER OF STRONG THUNDERSTORMS FROM JUST EAST OF CORYDON...TO MOUNT WASHINGTON AND MOVING EAST AT 25 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THIS STORM WILL BE... NEAR PLEASURE RIDGE PARK AROUND 415 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && JDG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 419 PM EDT SUN JUN 14 2009 KYZ066-142045- CASEY- 419 PM EDT SUN JUN 14 2009 ...STRONG THUNDERSTORM AFFECTING CASEY COUNTY... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LIBERTY...OR 27 MILES NORTHWEST OF SOMERSET...AND MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR LIBERTY AROUND 435 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && EES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 448 PM EDT SUN JUN 14 2009 INZ090-KYZ029-030-034-038-039-045>047-142145- ANDERSON-BULLITT-HARRISON-JEFFERSON-MERCER-NELSON-SHELBY-SPENCER- WASHINGTON- 448 PM EDT SUN JUN 14 2009 ...STRONG AFTERNOON THUNDERSTORMS FROM LOUISVILLE TO HARRODSBURG... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A CLUSTER OF THUNDERSTORMS FROM LOUISVILLE TO SHEPHERDSVILLE...TO HARRODSBURG...AND MOVING EAST SOUTHEAST AT 25 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. THIS STORM WILL BE... NEAR SHEPHERDSVILLE AROUND 450 PM EDT. NEAR TAYLORSVILLE AROUND 525 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. &&
The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 flash flood, 1 lightning. Local standard time, as filed.
Trees were downed in Russellville.
Highway 61 was closed between Kentucky Highway 44 and Conestoga Parkway, also called Adam Shepherd Parkway.
A house caught fire due to a lightning strike at 163 Mills Court.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176575, 176573, 176574.